Alert archive / Minnesota / Flash Flood Warnings in 2008

Flash Flood Warning 34, NWS La Crosse, WI

July 16, 2008Houston County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Jul 16, 2008, 6:32 PM CDT for Houston County, Minnesota. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 6:32 PM CDT (23:32 UTC)
Expired
Jul 16, 2008, 9:30 PM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Houston County, MN

What was reported inside it

TimeReportWhereRemark
Jul 16, 6:40 PM CDTFLOODMound Prairie, MNRAIN RUNOFF IS CAUSING VERY RAPID RISES ON AREA CREEKS AND STREAMS.
Jul 16, 7:00 PM CDTHEAVY RAIN 4La Crescent, MN4.00 INCHES OF RAIN REPORTED IN THE CITY OF LA CRESCENT.
Jul 16, 7:02 PM CDTFLOODLa Crescent, MNMANY STREETS FLOODED AND TRYING TO CLOSE THEM OFF.
Jul 16, 7:04 PM CDTFLASH FLOOD5 W La Crescent, MNUNOFFICIAL RAINFALL REPORTS OF 4 TO 5 INCHES CAUSING FLASH FLOODING. WATER OVER COUNTY ROAD 6 IN PINE CREEK AREA.
Jul 16, 7:10 PM CDTHEAVY RAIN 3La Crescent, MN
Jul 16, 7:25 PM CDTFLASH FLOODLa Crescent, MNNWS EMPLOYEE REPORTS AT THE INTERSECTION OF MAIN AND ELM STREET 2 FEET UNDERWATER.
Jul 16, 7:25 PM CDTHEAVY RAIN 3.91 N La Crescent, MNNWS EMPLOYEE MEASURED 3.90 INCHES OF RAIN IN LA CRESCENT.
Jul 16, 7:45 PM CDTHEAVY RAIN 34 Nw Hokah, MNDAY CREEK IS OUT OF ITS BANKS.
Jul 16, 7:46 PM CDTFLASH FLOODMound Prairie, MNWATER OVER SECTIONS OF COUNTY ROAD 25.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 162332
FFWARX
MNC055-170230-
/O.NEW.KARX.FF.W.0034.080716T2332Z-080717T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 930 PM CDT

* AT 625 PM...A CLUSTER OF SLOW MOVING THUNDERSTORMS HAS PRODUCED A
  QUICK TWO INCHES OF RAIN IN EXTREME SOUTHEAST MINNESOTA...ALONG
  THE WINONA AND HOUSTON COUNTY LINE. MUCH OF THIS RAINFALL RUNOFF
  WILL FALL IN THE PINE CREEK BASIN THAT FLOWS ACROSS FAR NORTHEAST
  HOUSTON COUNTY AND COMES INTO THE SOUTH SIDE OF LA CRESCENT 
  MINNESOTA.

RESIDENTS WHO LIVE ALONG AND NEAR PINE CREEK SHOULD BE ON ALERT
FOR RAPID RISES IN WATER LEVELS THIS EVENING. MUDSLIDES ARE 
POSSIBLE. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. 
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4385 9150 4385 9129 4382 9127 4377 9125
      4378 9150

$$

SHEA
2 follow-up statements
000 
WGUS73 KARX 170052
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
752 PM CDT WED JUL 16 2008

MNC055-170230-
/O.CON.KARX.FF.W.0034.000000T0000Z-080717T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOUSTON MN-
752 PM CDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM FOR 
NORTHEASTERN HOUSTON COUNTY...

THUNDERSTORMS HAVE ENDED IN NORTHEAST HOUSTON COUNTY MINNESOTA...
AND NEIGHBORING WINONA COUNTY. MANY REPORTS OF 3 TO 4 INCHES OF RAIN 
HAS BEEN RECEIVED IN THIS AREA THOUGH AND THERE IS FLASH FLOODING 
TAKING PLACE.

THE LATEST INFORMATION IS THAT MANY AREA CREEKS ARE OUT OF THEIR 
BANKS AND SECTIONS OF COUNTY ROADS 25 AND 6 IN NORTHEAST HOUSTON 
COUNTY HAVE WATER OVER THEM. THERE ARE SOME MUDSLIDES IN THE REGION 
AS WELL.

CONDITIONS SHOULD IMPROVE FAIRLY RAPIDLY THIS EVENING SINCE RAIN HAS 
NOW ENDED.

IF YOU ARE IN THE WARNED AREA...REMAIN ON HIGHER GROUND.
DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN HAS ENHANCED THE FLOOD 
THREAT. ROCK AND MUD-SLIDES ARE STILL POSSIBLE. AREA ROADS MAY BE 
DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4385 9150 4385 9129 4382 9127 4377 9125
      4378 9150

$$

SHEA
000 
WGUS73 KARX 170224
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT WED JUL 16 2008

MNC055-170243-
/O.EXP.KARX.FF.W.0034.000000T0000Z-080717T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOUSTON MN-
924 PM CDT WED JUL 16 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM FOR NORTHEASTERN 
HOUSTON COUNTY...

RAIN ENDED AWHILE AGO IN NORTHEAST HOUSTON COUNTY MINNESOTA AND THUS 
WATER LEVELS HAVE OR ARE STARTING TO DROP IN MOST AREAS. EARLIER 
STREET FLOODING IN LA CRESCENT HAS SUBSIDED AND WATER LEVELS ON PINE 
CREEK SEEM TO BE LEVELING OFF.

THE THREAT FOR FLASH FLOODING HAS DIMINISHED ACROSS THE WARNED AREA. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 
THERE MAY STILL BE SOME DAMAGE FROM EARLIER FLOODING THOUGH SO USE 
CAUTION IF TRAVELING THROUGH THIS AND NEIGHBORING AREAS TONIGHT.

LAT...LON 4385 9150 4385 9129 4382 9127 4377 9125
      4378 9150

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:47 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 16, 3:47 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT WED JUL 16 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

CONCERNS FOR THIS FORECAST PERIOD SURROUND THE WEST TO EAST
ORIENTED STATIONARY FRONT THAT WILL BE IN THE VICINITY OF THE
FORECAST PERIOD THROUGH FRIDAY NIGHT.

ANALYSIS AT 19Z SHOWED WEST TO EAST ORIENTED STATIONARY FRONT LOCATED
ACROSS SOUTHERN MINNESOTA AND INTO CENTRAL WISCONSIN. STORMS /SOME
SEVERE/ FORMED ALONG THIS BOUNDARY TODAY...WHICH ALSO HAD HEAVY
RAINFALL ASSOCIATED WITH THEM.

A BIG CONCERN ABOUT TONIGHT IS WHERE THE FRONT WILL LAY UP. 19.12Z
NAM/GFS AND 16.15Z SREF PUSH THE FRONT NORTH INTO CENTRAL MN/NORTHERN
WI...WHICH WOULD KEEP MOST OF THE PRECIPITATION NORTH OF THE CWA
TONIGHT. HOWEVER...DON/T KNOW IF THERE IS ENOUGH DYNAMICS TO PUSH IT
THAT FAR NORTH AS UPPER LEVEL FLOW IS ZONAL AND ONLY WEAK SURFACE LOW
PRESSURE OVER THE PLAINS. FOR NOW HAVE KEPT MAJORITY OF PRECIPITATION
CHANCES ALONG NORTHERN PORTIONS OF THE FORECAST AREA. NAM INDICATING
A WEAK 500MB SHORTWAVE TROUGH WILL TRANSITION THROUGH THE FLOW ALONG
THE CANADIAN BORDER ON THURS/FRI...WHICH SHOULD BE ENOUGH TO PUSH THE
FRONT SOUTHWARD...BUT SLOWLY. SREF HAS ALSO BEEN CONSISTENTLY
AGREEING WITH THIS. MOISTURE TRANSPORT SHIFTS EASTWARD AND IS MORE
FOCUSED INTO THE FRONT OVER THE FORECAST AREA ON THURS/THURS NIGHT.
BY FRI NIGHT/SAT TIMEFRAME...NAM HAS HIGH PRESSURE BUILDING INTO THE
REGION WITH UPPER LEVEL WEAK RIDGING. THIS WOULD CONFINE
PRECIPITATION TO JUST THE SOUTHERN HALF OF THE FORECAST AREA...BUT
THIS COMPLETELY DEPENDS ON MOVEMENT AND TIMING OF THE FRONT AND JUST
DON/T HAVE THE CONFIDENCE TO PULL PRECIPITATION CHANCES ACROSS THE
NORTH YET.

AS FOR SEVERE CHANCES...HEAVY RAIN IS GOING TO BE THE MAIN THREAT
AS PRECIPITABLE WATER AMOUNTS WILL BE 1.5 TO 2.5 INCHES ALONG THE
FRONT THROUGHOUT THE TIME PERIOD. WITH THE SLOW MOVEMENT OF THE
FRONT...GOOD MOISTURE TRANSPORT AND LIFT INTO THE FRONT...DO EXPECT
CONTINUED DEVELOPMENT ALONG AND NORTH OF THE FRONT THROUGH MUCH OF
TONIGHT/THURS/THURS NIGHT. ALTHOUGH 0-6 BULK SHEAR AMOUNTS WILL BE
30 TO 50 KTS...IT WILL BE CONCENTRATED MAINLY ALONG AND NORTH OF THE
FRONT. MU CAPES GENERALLY OF 1500 TO 2500 J/KG WILL BE SEEN DURING
THE DAY THURS AND FRI ALONG AND SOUTH OF THE FRONT...AND WILL WANE
INTO THE NIGHT HOURS. BUT THERE WILL BE SOME OVERLAP SO THERE IS
POTENTIAL FOR STORMS TO BECOME SEVERE /BESIDES THE HEAVY RAIN THREAT/
FROM TONIGHT THROUGHOUT THE TIME THAT THE FRONT IS THE VICINITY OF
THE FORECAST AREA.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
16.00Z ECMWF AND GFS ENSEMBLES HAVE NEARLY STATIONARY FRONT SITUATED
FROM SOUTHWEST IOWA INTO NORTHEAST WISCONSIN AT THE BEGINNING OF THE
PERIOD. ALTHOUGH WILL CONTINUE TO HAVE RAIN/THUNDER IN THE
FORECAST ON SATURDAY...HIGHEST CHANCES WILL BE IN THE SOUTHERN
PORTION OF THE FORECAST AREA ALONG THE FRONT. THEN...A 500MB
SHORTWAVE TROUGH WILL STRENGTHEN AND MOVE SOUTHEAST ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY AS FLOW BEGINS TO TRANSITION FROM ZONAL TO
MORE AMPLIFIED WITH TROUGHS OVER THE WEST COAST AND ALSO ACROSS THE
GREAT LAKES. THE SHORTWAVE WILL PUSH THE FRONT SOUTH OF THE
FORECAST AREA THROUGH THE WEEKEND...WHILE ANOTHER FRONTAL
BOUNDARY AHEAD OF THE TROUGH MAY PRODUCE MORE SHOWERS/THUNDERSTORMS
SUNDAY NIGHT AND MONDAY. ECMWF INDICATING THAT WITH THE TROUGH OVER
THE GREAT LAKES...AND NORTHWEST FLOW...THIS BOUNDARY WILL SET UP FROM
NORTHWEST MINNESOTA INTO THE OHIO VALLEY WITH LOW PRESSURE DEVELOPING
OVER THE PLAINS FOR THE MIDDLE OF THE WEEK. IF THIS OCCURS...
COMBINATION OF LOW LEVEL FLOW RIDING OVER THIS BOUNDARY AND WEAK
SHORTWAVES MOVING THROUGH THE UPPER LEVEL FLOW WILL BRING CONTINUED
CHANCES FOR RAIN OVER THE FORECAST AREA. CONFIDENCE IN THE TIMING OF
THESE WAVES IS NOT HIGH...THEREFORE QUITE HARD TO PINPOINT
PRECIPITATION CHANCES THROUGH THE LONG TERM FORECAST PERIOD.

&&

.AVIATION...
A SFC FRONT WILL CONTINUE TO WAVER ACROSS THE REGION THROUGH
FRI...KEEPING THE AREA UNDER A SHRA/TS THREAT. POSITIONING OF THE
FRONT HAS BEEN PROBLEMATIC...BUT TRENDS ARE TO SLIDE IT THROUGH THE
TAF SITES OVERNIGHT THU...SHIFTING THE WINDS TO THE NORTHWEST. WITH
THE FRONT JUST NORTH TODAY...SCT SHRA/TS WILL BE POSSIBLE UNTIL
AROUND 00Z...WITH THE RAIN THREAT THEN SHIFTING TO THE NORTH...ALONG
AND NORTH OF THAT FRONT. WILL CONTINUE VCSH/TS AND CB MENTION FOR
NOW DUE TO THE EXPECTED SCT/SPOTTY NATURE OF THE CONVECTION. WILL
UPDATE AS NECESSARY. THE BEST SHRA/TS WILL LIKELY BE THU NIGHT AS
THAT FRONT SLIDES THROUGH.

&&

.HYDROLOGY...
AS DISCUSSED PREVIOUSLY ABOVE...STATIONARY FRONT ORIENTED FROM WEST
TO EAST WILL SLOWLY SHIFT SOUTHWARD ACROSS THE FORECAST AREA
THROUGH THE END OF THE WEEK. WITH HIGH PRECIPITABLE WATER AMOUNTS
OF 1.5 TO 2.5 INCHES ALONG THE FRONT AND SEVERAL WAVES OF
SHOWERS/THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS FRONT...HEAVY
RAIN IS CERTAINLY POSSIBLE FOR PORTIONS OF THE FORECAST AREA. HAVE
OPTED TO CONTINUE WITH AN ESF TO PORTRAY THE HEAVY RAIN CHANCES FOR
TONIGHT AND THURSDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BROOKS
AVIATION..........RIECK
Hazardous weather outlook, Jul 16, 4:33 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT WED JUL 16 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-171100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
433 PM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A VERY SLOW MOVING FRONTAL BOUNDARY AND VERY WARM AND HUMID
CONDITIONS WILL LEAD TO ADDITIONAL THUNDERSTORMS INTO THE EVENING
FROM SOUTHEAST MINNESOTA INTO WESTERN AND CENTRAL WISCONSIN. THESE
STORMS MAY CONTINUE TO BUILD TO THE SOUTH AND GET INTO NORTHEAST
IOWA AND SOUTHWEST WISCONSIN. LOCALLY HEAVY RAIN...OCCASIONAL GUSTY
WINDS AND HAIL ARE THE MAIN THREATS FROM THESE STORMS.

OVERNIGHT ADDITIONAL STORMS MAY START TO FORM AGAIN FROM CENTRAL
MINNESOTA INTO NORTHERN WISCONSIN BRINGING ANOTHER THREAT FOR HEAVY
RAIN AND POCKETS OF STRONG WIND OR HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FRONT WILL REMAIN NEARLY STATIONARY OVER THE REGION INTO EARLY
NEXT WEEK. THIS WILL CONTINUE THE CHANCE FOR SCATTERED
THUNDERSTORMS THROUGH THE PERIOD. AN ISOLATED SEVERE STORM WILL BE
POSSIBLE DURING THE AFTERNOON AND EVENING THURSDAY. THE MAIN THREATS
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THERE WILL BE A
CONTINUED THREAT FOR SOME FLOODING AS THE THUNDERSTORMS MAY DUMP
HEAVY RAIN OVER THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES INTO THE EVENING HOURS
ALONG AND SOUTH OF INTERSTATE 90. THE SEVERE WEATHER THREAT WILL BE
FAIRLY ISOLATED SO REPORTS FROM YOUR LOCATION MAY SUFFICE INSTEAD OF
WIDESPREAD ACTIVATION. RAINFALL REPORTS...WIND GUST ESTIMATES AND
ANY HAIL WOULD BE THE MAIN NEEDS FOR REPORTING.

LATER THIS EVENING...THERE COULD BE A NEED FOR SOME SPOTTERS FURTHER
NORTH SO WATCH FOR LATER UPDATES.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jul 16, 2:56 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
256 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             MAUSTON                 43.80N 90.08W
07/16/2008  E0.88 INCH       JUNEAU             WI   PUBLIC

&&

DTJ
Special weather statement, Jul 16, 5:04 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT WED JUL 16 2008

WIZ041>044-053-055-170015-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-RICHLAND-
INCLUDING THE CITIES OF...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...RICHLAND CENTER
504 PM CDT WED JUL 16 2008

...LOCALLY HEAVY RAIN EXPECTED HEADING INTO THE EVENING...

CLUSTERS OF THUNDERSTORMS FROM EXTREME SOUTHEAST MINNESOTA THROUGH
THE LA CROSSE AREA AND INTO CENTRAL WISCONSIN MAY BRING SOME
LOCALLY HEAVY RAIN OVER THE NEXT FEW HOURS. RAINFALL OF 1 TO 2
INCHES IS POSSIBLE IN AREAS...AND THERE COULD BE SOME 3 INCH
TOTALS BEFORE STORMS DISSIPATE THIS EVENING.

THESE TYPES OF RAINS COULD LEAD TO SOME LOCAL FLOODING OR QUICK
RUNOFF PROBLEMS. BE ALERT FOR THIS AND NEVER DRIVE THROUGH HIGH
WATER. ALSO DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED LOW WATER
CROSSINGS.

SHEA
Local storm report, Jul 16, 6:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
603 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       3 NE WESTBY             43.68N 90.81W
07/16/2008  M3.24 INCH       VERNON             WI   CO-OP OBSERVER

&&

SHEA
Local storm report, Jul 16, 6:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLOOD            LA CROSSE               43.83N 91.23W
07/16/2008                   LA CROSSE          WI   AMATEUR RADIO

            STREET FLOODING AT COPELAND AND ST JAMES AVE

&&

SHEA
Local storm report, Jul 16, 6:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
618 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       4 NNW LA CROSSE         43.88N 91.26W
07/16/2008  M2.30 INCH       LA CROSSE          WI   NWS EMPLOYEE

            2.30 INCHES OF RAIN MEASURED IN THE LAST HOUR BY NWS
            EMPLOYEE.

&&

DTJ
Local storm report, Jul 16, 6:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HEAVY RAIN       3 WSW LA CRESCENT       43.81N 91.36W
07/16/2008  M1.67 INCH       HOUSTON            MN   AMATEUR RADIO

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:31 PM CDTSevere Thunderstorm WarningARXFillmore, Olmsted44 min
Jul 15, 9:36 PM CDTSevere Thunderstorm WarningARXWinona24 min
Jul 16, 5:41 PM CDTAreal Flood AdvisoryARXHouston, Winona3 hr

Nearby

Flash Flood Warnings in Minnesota, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.